Alert archive / Arkansas / Tornado Warnings in 2014
Tornado Warning 32, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Oct 2, 2014, 8:29 PM CDT for Arkansas County, Jefferson County, Arkansas. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 2, 2014, 8:29 PM CDT (01:29 UTC)
- Expired
- Oct 2, 2014, 9:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Arkansas County, AR, Jefferson County, AR
The radar
The Little Rock radar (KLZK), 66 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 2, 8:55 PM CDT | TSTM WND DMG | Stuttgart, AR | TREES WERE BLOWN DOWN...AND THERE WAS DAMAGE TO SOME HOUSES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 2, 5:48 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 1.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2607 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 784 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 3.0
- Supercell composite
- 13.2
The text
As transmitted, in the capitals the NWS used until 2016.
464
WFUS54 KLZK 030129
TORLZK
ARC001-069-030200-
/O.NEW.KLZK.TO.W.0032.141003T0129Z-141003T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
829 PM CDT THU OCT 2 2014
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN JEFFERSON COUNTY IN SOUTHEAST ARKANSAS...
NORTHWESTERN ARKANSAS COUNTY IN SOUTHEAST ARKANSAS...
* UNTIL 900 PM CDT
* AT 826 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS SEVERE
STORM WAS LOCATED 6 MILES EAST OF PINE BLUFF ARSENAL...OR 10 MILES
NORTH OF PINE BLUFF. DOPPLER RADAR SHOWED THIS SEVERE STORM MOVING
EAST AT 55 MPH.
* LOCATIONS IN THE PATH OF THIS DANGEROUS STORM INCLUDE...
STUTTGART... HUMPHREY... WABBASEKA...
SHERRILL... PASTORIA... GETHSEMANE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3431 9208 3440 9209 3449 9163 3448 9160
3450 9159 3451 9151 3436 9145
TIME...MOT...LOC 0129Z 256DEG 54KT 3437 9195
$$
461 follow-up statement
955
WWUS54 KLZK 030136
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
836 PM CDT THU OCT 2 2014
ARC001-069-030200-
/O.CON.KLZK.TO.W.0032.000000T0000Z-141003T0200Z/
ARKANSAS AR-JEFFERSON AR-
836 PM CDT THU OCT 2 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTH CENTRAL JEFFERSON
AND NORTHWESTERN ARKANSAS COUNTIES UNTIL 900 PM CDT...
AT 834 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 5 MILES NORTH OF
ALTHEIMER...OR 15 MILES NORTHEAST OF PINE BLUFF...MOVING EAST AT 55
MPH.
* LOCATIONS IN OR NEAR THE PATH OF THIS TORNADO INCLUDE...
STUTTGART... HUMPHREY... WABBASEKA...
GETHSEMANE...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY MORNING FOR
ARKANSAS.
&&
LAT...LON 3434 9193 3442 9194 3449 9165 3448 9160
3450 9159 3451 9151 3438 9146
TIME...MOT...LOC 0136Z 256DEG 54KT 3439 9183
$$
46What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Oct 2, 7:03 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Oct 2, 7:03 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 703 PM CDT THU OCT 2 2014 .AVIATION...03/00Z TAF CYCLE LINE OF SVR STORMS ACRS WRN AR ATTM WL CONT TO TRACK EWD THRU CNTRL AND ERN AR THIS EVENING. EXPECT OCNL MVFR/IFR CONDS WITH THIS LINE ALONG WITH WINDS GUSTS OF 30 TO 40 KTS. AREA OF RAIN AND SOME EMBEDDED THUNDER WL LINGER FOR A FEW HRS BEHIND THE INITIAL SQUALL LINE...FOLLOWED BY A PD OF MVFR CIGS THRU EARLY FRI MRNG. GUSTY NWLY WINDS BEHIND THE ASSOC CDFNT WL USHER MUCH COOLER AND DRIER AIR INTO THE REGION...WITH VFR CONDS EXPECTED FOR MUCH OF FRI. /44/ && .PREV DISCUSSION... /ISSUED 237 PM CDT THU OCT 2 2014/ SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT RECENT SURFACE OBSERVATIONAL DATA FROM THE OKLAHOMA MESONET INDICATES THE COLD FRONT...AND ASSOCIATED PRE-FRONTAL TROUGH ARE STARTING TO ACCELERATE TOWARDS THE FORECAST AREA. CONVECTION CONTINUES TO DEVELOP AHEAD OF THE TROUGH...WHERE SURFACE BASED CAPE VALUES EXCEED 3000 J/KG. FORECAST SHEAR PROFILES...AND ORIENTATION OF FORCING CONTINUE TO SUPPORT LINEAR MCS DEVELOPMENT LATER THIS AFTERNOON...QUICKLY MOVING EASTWARD DURING THE EVENING HOURS. BREEZY CONDITIONS EXPECTED FOR FRIDAY...WITH NOTICEABLY COOLER TEMPERATURES. COOLER TEMPERATURES ARE EXPECTED THROUGH THE WEEKEND...WITH MAX TEMPERATURES AVERAGING 6-10 DEGREES BELOW NORMAL VALUES. LONG TERM...MONDAY THROUGH THURSDAY IN THE LONG TERM...UPPER FLOW WILL BE PREDOMINANTLY OUT OF THE NORTHWEST OR NORTH. THIS WILL SEND SEVERAL WEAK SYSTEMS THROUGH THE REGION...WITH RAIN CHANCES AT THE BEGINNING OF THE PERIOD. BY THE END OF THE PERIOD...RIDGING WILL ATTEMPT TO BUILD IN THE SOUTHEAST CONUS...WITH A STORM SYSTEM APPROACHING FROM THE SOUTHWEST...AND AFFECTING THE REGION BEYOND THE END OF THE PERIOD. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Oct 2, 3:45 PM CDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 345 PM CDT THU OCT 2 2014 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 345 PM CDT THU OCT 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A POTENT COLD FRONT WILL MOVE ACROSS ARKANSAS TONIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND OUT AHEAD OF THE BOUNDARY. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH THE THUNDERSTORMS EXPECTED TO GRADUALLY FORM INTO A SQUALL LINE. ANY SEVERE STORMS THAT DEVELOP THROUGH TONIGHT WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...AND HAIL OF ONE INCH IN DIAMETER OR GREATER. AT THIS TIME...THE TORNADO THREAT APPEARS TO BE MINIMAL. RAINFALL AMOUNTS WILL AVERAGE AROUND HALF AN INCH TO AN INCH AND A HALF. HOWEVER...SOME LOCATIONS ACROSS THE NORTH COULD QUICKLY PICK UP TWO INCHES BEFORE THE STORMS MOVE OUT OF THE REGION LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW STORMS MAY STILL BE IN EASTERN PARTS OF THE STATE VERY EARLY FRIDAY MORNING...BUT THEY SHOULD MOVE EAST OF THE AREA BY MID MORNING. MUCH DRIER AND COOLER AIR WILL FILTER INTO THE STATE FROM THE NORTHWEST IN THE WAKE OF THE COLD FRONT. STRONG NORTHWEST WINDS WILL BE SEEN ON FRIDAY. SOME OF THE COOLEST TEMPERATURES OF THE SEASON MAY BE SEEN FRIDAY NIGHT INTO SATURDAY MORNING... PARTICULARLY ACROSS NORTHERN ARKANSAS...WHERE LOW TEMPERATURES IN THE UPPER 30S ARE IN THE FORECAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 226/57
In the hours before
Local storm report, Oct 2, 7:58 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
758 PM CDT THU OCT 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND DMG PETIT JEAN STATE PARK 35.12N 92.94W
10/02/2014 CONWAY AR PARK/FOREST SRVC
NUMEROUS TREE LIMBS WERE BLOWN DOWN.
&&
57Local storm report, Oct 2, 7:59 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
759 PM CDT THU OCT 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
&&
CORRECTED TIME.
57Local storm report, Oct 2, 8:13 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
813 PM CDT THU OCT 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG BRYANT 34.61N 92.49W
10/02/2014 SALINE AR AMATEUR RADIO
EXTENSIVE TREE DAMAGE AT INTERSECTION OF HIGHWAY 5 AND
HILLDALE.
&&
224Local storm report, Oct 2, 8:21 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
821 PM CDT THU OCT 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG OWENSVILLE 34.62N 92.82W
10/02/2014 SALINE AR LAW ENFORCEMENT
TREE DOWN ON HIGHWAY 5 IN OWENSVILLE.
0750 PM TSTM WND DMG MOUNTAIN VIEW 35.87N 92.11W
10/02/2014 STONE AR PUBLIC
TREES DOWN IN MOUNTAIN VIEW.
0759 PM TSTM WND DMG BRYANT 34.61N 92.49W
10/02/2014 SALINE AR LAW ENFORCEMENT
TREE DOWN ON SPRINGHILL ROAD AND MEADOWBROOK.
0800 PM TSTM WND DMG BRYANT 34.61N 92.49W
10/02/2014 SALINE AR LAW ENFORCEMENT
POWER LINE DOWN ON INTERSTATE 30 BETWEEN BENTON AND
BRYANT.
0813 PM TSTM WND GST NORTH LITTLE ROCK 34.79N 92.26W
10/02/2014 M37.00 MPH PULASKI AR OFFICIAL NWS OBS
0814 PM TSTM WND GST LITTLE ROCK AIRPORT 34.73N 92.22W
10/02/2014 M47.00 MPH PULASKI AR ASOS
0815 PM TSTM WND DMG CABOT 34.97N 92.02W
10/02/2014 LONOKE AR TRAINED SPOTTER
TREE LIMBS DOWN IN CABOT.
&&
224Local storm report, Oct 2, 8:25 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
825 PM CDT THU OCT 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM TSTM WND DMG 3 NW WHITE HALL 34.31N 92.14W
10/02/2014 JEFFERSON AR AMATEUR RADIO
TREES DOWN ON INTERSTATE 530...BLOCKING THE SOUTHBOUND
LANES.
&&
224Local storm report, Oct 2, 8:28 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
828 PM CDT THU OCT 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG BISMARCK 34.32N 93.17W
10/02/2014 HOT SPRING AR EMERGENCY MNGR
TWO BARNS ARE DAMAGED ON CREEK TRAIL.
0740 PM TSTM WND DMG MALVERN 34.36N 92.81W
10/02/2014 HOT SPRING AR EMERGENCY MNGR
THERE IS A TREE ON A HOUSE WITH OCCUPANTS INSIDE IN THE
OVERTON AREA OF MALVERN.
&&
224The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 7:03 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion | 27 min |
| Oct 2, 7:15 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Cleburne, Conway, Faulkner, Fulton, Izard and 5 more | 60 min |
| Oct 2, 7:21 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Conway, Dallas, Faulkner, Garland, Grant and 5 more | 54 min |
| Oct 2, 7:27 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Clark, Dallas, Ouachita | 63 min |
| Oct 2, 7:50 PM CDT | Special Weather Statement | LZK | Fulton | 30 min |
| Oct 2, 7:53 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Faulkner, Independence, Izard, Stone, White | 37 min |
| Oct 2, 7:57 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Clark, Cleveland, Dallas, Grant and 5 more | 48 min |
| Oct 2, 7:58 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Lonoke, Prairie, Pulaski, White | 47 min |
| Oct 2, 8:00 PM CDT | Tornado Warning | LZK | Pulaski, Saline | 30 min |
| Oct 2, 8:05 PM CDT | Tornado Warning | LZK | Grant, Jefferson | 25 min |
| Oct 2, 8:11 PM CDT | Tornado Warning | LZK | Lonoke, Pulaski | 17 min |
| Oct 2, 8:20 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Jackson, White, Woodruff | 55 min |
| Oct 2, 8:23 PM CDT | Tornado Warning | LZK | Arkansas, Lonoke, Prairie, Pulaski | 37 min |
| Oct 2, 8:26 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Cleveland, Dallas, Desha, Drew, Jefferson and 4 more | 49 min |
| Oct 2, 8:39 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Cleveland, Drew | 51 min |
| Oct 2, 8:43 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Monroe, Prairie, White, Woodruff | 56 min |
| Oct 2, 8:57 PM CDT | Tornado Warning | LZK | Arkansas, Monroe | 33 min |
| Oct 2, 8:57 PM CDT | Tornado Warning | LZK | Monroe, Prairie | 33 min |
| Oct 2, 9:01 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha, Drew, Jefferson, Lincoln, Monroe and 1 more | 44 min |
| Oct 2, 9:24 PM CDT | Severe Thunderstorm Warning | LZK | Desha, Drew | 51 min |
| Oct 2, 9:45 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha | 15 min |
| Oct 3, 4:47 AM CDT | Lake Wind Advisory | LZK | Arkansas, Baxter, Cleburne, Conway, Faulkner, Fulton and 15 more | 10 hr |
Nearby
Tornado Warnings in Arkansas, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.